T Nation

New TRT Protocol, Elevated Heart Rate and Chest Discomfort. Bloods

Hi,
I was on testogel for 3 months before changing TRT doctor and protocol. i was on gel for low T (due to varicocele), but i wanted to maintain fertility so i switched doctor, switching to:

Testosterone cream 10%, applied to scrotum twice daily
500IU HCG, subQ, twice per week
0.5mg anastrozle, once per week

10 days into the protocol i started getting a fast resting heart rate, anxiety, feeling like my chest was going to explode.
Went to A&E, all scans, ECG, CT were physically fine.
I still have the fast heart beat and chest feeling, been about a solid week now.

I know my body hasn’t ‘balanced’ out to the new protocol, but i had some bloods taken anyway to see if something was way out of whack.

Bloods, venous, 9am
12 hours after cream (trough reading)
48 hours after HCG
72 hours after anastrozle

HCT: 45%
Free T3 6.59 pmol/L [3.1 -6.9]
Free Thyroxine 17.6 pmol/L [12 - 22]
TSH 1.52mIU/L [0.27 - 4.2]

Testosterone 65.7 nmol/L [8.64 - 29.0] *
Free-T 1.9 nmol/L [0.2 - 0.62] *
17-Beta Oestradiol 175 pmol/L [41.0 - 159] *
SHGB 35 nmol/L [18.3 - 54.1]
Prolactin 391 mIU/L [96 - 324] *
FSH < 0.3 IU/L *
LH < 0.3 IU/L *

PSA 0.525 ug/L [0 - 1.39]

Would these explain my chest discomfort / elevated heart rate?
I have sent these to my doctor to see if my protocol needs adjustment.

TIA,

Where was your T before the cream while using the gel? It is well above normal at this time so these things you are experiencing may just be due to the elevation of T. When you says raised heart rate what is your RHR and what was it before the symptom?

whilst using the gel I was:
Testosterone 23.2 nmol/L
Free T 0.43 nmol/L
Oestradiol 155 nmol/L
SHGB 43.7 nmol/L

heart rate i know well because i have a finger oximeter that i use to track my health.
Previous resting heart rate was 60-75bpm (avg 58 when sleeping)
current resting heart rate is 78-100 bpm (avg 67 when sleeping, with spikes over 100)

So you more than doubled your total T and your free T has skyrocketed. And at the same time your E2 has dropped. If I were you I would take one of two avenues: A) wait it out a few more weeks and see if things settle down B) drop your anastrozole dose by half

Obv B) may give more immediate results but you’ll never know if it was just you body acclimating to the higher T.

How is your blood pressure?

PS- I am not a doc. I am just giving advice on what I would personally consider doing in your situation.

Many thanks for your insight, i have also contacted my TRT doc.
BP was a bit elevated when i went to the docs last Friday 133 / 66
not sure if that was influenced by worry of this new feeling.
Will get it remeasured this week when i can.

Keep us posted. PS, you have an oximeter but no BP cuff?